1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Hyperparathyroidism: An Often Overlooked Differential Diagnosis to ME/CFS
Andrew Gladman puts hyperparathyroidism under the microscope, exploring what the disease is, how it can mimic ME/CFS in presentation and how it is treated.
Discuss the article on the Forums.

Does Vitamin D increase fatigue for you?

Discussion in 'General Treatment' started by Tony Mach, Jul 16, 2011.

  1. Tony Mach

    Tony Mach Show me the evidence.

    Messages:
    146
    Likes:
    34
    Upper Palatinate, Bavaria
    Has anybody made the experience that vitamin D increases her/his fatigue?

    I was taking vitamin D for some month now and I now think it worsened my fatigue and PEM. I dropped it a couple of days ago and start to feel better. (The only problem is, I am taking equilibrant/oxymatrine since June now I don't know if vitD made me worse or oxy is making me better...)

    And some years ago, I spend one day at the beach, just lying in roofed wicker beach chair, and I was extremely fatigued afterwards. So I would not be surprised if I got a vitD boost by being in the sun and the vitD made me fatigued.

    And I wonder if GcMAF (vitD binding protein) works because it lowers vitD.
  2. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,395
    Likes:
    5,134
    Albuquerque
    Hey Tony,

    GcMAF does not generally lower Vit D. Though, for me and a couple others whose data I have, it switched the ratio between Vit D 25 and Vit D 1.25. My 1.25 went down and my 25 went up. Sun exposure would, I think, raise your 1.25. Correct me if I am wrong!

    Best,
    Sushi
  3. Dainty

    Dainty Senior Member

    Messages:
    1,353
    Likes:
    517
    Washington State
    Vitamin D causes intractable pain for me.

    Sunlight makes me immediately ill, so I'm never exposed long enought o make vitamin D from that. Whether the vitamin D is in food or a supplement it causes the same pain reaction, which doesn't make sense because vitmain D is supposed to relieve pain. Various different forms of vitamin D have the same effect. The closest I can get to tolerable vitamin D is Blue Ice cod liver oil, which is raw, unrefined, and fermented, and has no synthetic vitamins added. It still causes me pain, but not quite as much and in the past I've reached a point where after a while it appeared I had reached a steady dose that was no causing pain. Unforutnately I stopped it for a bit and now I'm back to any of it causing severe pain all over again...

    My vitamin D levels have been as low as either 5 or 7, can't remember which. A few months ago they tested at I think 13, which my new doctor was quite alarmed about but I considered it and improvement.

    There's a school of thinking that says vitamin D is bad, mainly associated with the Marshall Protocol. For me, my experience did not fit in with the symptoms described for the proposed theory, and after being so low for several years I decided that being low isn't giving me improvement so I'm still working to get my levels up to see if that helps and if the pain will improve.
  4. Lala

    Lala Senior Member

    Messages:
    317
    Likes:
    57
    EU
    Vitamin D directly kills lots of bacteria, viruses and fungi, so it can increase pain, fatigue, may cause irritability and increase inflammation temporarily. This will subside with time. I had to increase my D levels very very slowly, I always had unpleasant reaction to stronger dose at first.
  5. MEG

    MEG Senior Member

    Messages:
    242
    Likes:
    20
    Asheville, NC
    I am struggling with Vit D also. I get almost zero sunshine/natural light and my levels were low. When I take 3-5000/day, my mood is markedly better!!! It is like an antidepressant for me! However, I am more fatigued!!!! Ohhh, what to do.

    It does not seem to effect my pain level...I am thankful for that.

    Lala, I did not know D killed bacteria etc. I do hope that is true. However, that could cause pain for some then.
  6. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    243
    Hi Tony Mach, if your symptoms are getting worse after taking Vitamin D the most likely cause is that you have a Magnesium deficiency aswell. Taking vitamin D makes the symptoms of the magnesium deficiency worse, this can happen when getting sun exposure as well.

    If you are magnesium deficient you wont be absorbing the vitamin D, because the body needs magnesium to process the vitamin D properly so youll still be vitamin D deficient no matter how much you take, info about this here http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-cofactors/magnesium/

    info on other co factors you need with vitamin d can be found here http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-cofactors/

    Lots of other useful info on the vitamin D council site http://www.vitamindcouncil.org/

    and in these articles http://www.thorne.com/altmedrev/.fulltext/13/1/6.pdf

    http://www.easy-immune-health.com/fibromyalgia-and-vitamin-d.html#axzz16q2gPmFV

    http://www.sciencedaily.com/releases/2010/03/100307215534.htm

    The also a book by the world expert in vitamin D Dr Michael Holick available on Amazon if anyone is interested http://www.amazon.com/Vitamin-Solution-3-Step-Strategy-Problem/dp/1594630674

    Anyone who has bad reactions to sunlight might have a magnesium deficiency/vitamin d deficiency, but should also get checked out for Lupus and Porphyria as well if they havent already been.

    If taking large amounts of vitamin D you need to make sure you get your calcium levels checked because if people have certain underlying medical conditions that have been missed by their doctor they can get hypercalacimia. This page has information on conditions that you shouldnt take vitamin D for and possible drug interactions http://www.drugs.com/mtm/vitamin-d3.html

    All the best
    Ocean likes this.
  7. MEG

    MEG Senior Member

    Messages:
    242
    Likes:
    20
    Asheville, NC
    Excellent info...thanks
  8. taniaaust1

    taniaaust1 Senior Member

    Messages:
    7,714
    Likes:
    4,552
    Sth Australia
    I suggest to think about trying the Marshall Protocol. In the Marshall Protocol, vitamin D is seen to have a bad impact on ME/CFS and PART of their treatment is avoidence of D (sorry Ive forgotten now why, if you go to their website thou you could find out more about all their theory).
    ......

    In my own case Vit D dont seem to do a thing.
  9. Cindi

    Cindi Senior Member

    Messages:
    196
    Likes:
    14
    Vit D stimulates me and also causes insomnia at a dose of even 500 i.u per day.
  10. Waverunner

    Waverunner Senior Member

    Messages:
    989
    Likes:
    811
    Same here. In the end however I think that Vitamin D is very important for a healthy immune system. I seem to tolerate Vitamin D much better when I let my body produce it by itself through long sun exposure.
  11. Cindi

    Cindi Senior Member

    Messages:
    196
    Likes:
    14
    Yes, I also do not have hyperactivity and insomnia type of problems if I obtain vit D via sun exposure.I need to handle heat intolerance problem in than case though and not over do sun bathing. I can handle about 15 minutes a time. I also wonder if vit d2 might be better for the ones who have this problem. Best wishes.
  12. john66

    john66 Senior Member

    Messages:
    115
    Likes:
    64
    I also noticed Vit D makes me feel worse. Heat and Sun intolerance are also issues. I take Benicar, it helps inflammation and these issues a little bit. It is the one used in the Marshall Protocol, and definately drives it lower. When I got it tested over the last few years, it is usually in the 16-20 range, which never makes doctors happy but when they see me they never are anyway.
  13. Cindi

    Cindi Senior Member

    Messages:
    196
    Likes:
    14
    Thanks.

    I could not have much time and energy to explore Marshall protocol but I know that sunlight makes me feel better if I don't overdo. I need sunlight. I am thinking I must have some problem in metabolisation of d3 but no problems with d3 from sunlight.So,at this point I do not consider taking Benicar.Best wishes.

See more popular forum discussions.

Share This Page